Alert archive / Wyoming / High Wind Watches in 2011

High Wind Watch 3, NWS Riverton, WY

January 20, 20115 counties in Wyoming

NWS Riverton, WY issued this high wind watch at Jan 20, 2011, 2:51 AM MST for 5 counties in Wyoming. It took effect at Jan 20, 2011, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 20, 2011, 2:51 AM MST (09:51 UTC)
In effect from
Jan 20, 2011, 5:00 PM MST
Expired
Jan 20, 2011, 2:35 PM MST
In force
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.9 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

538 
WWUS75 KRIW 200951
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
251 AM MST THU JAN 20 2011

...STRONG WIND IS POSSIBLE ALONG THE ABSAROKAS AND ADJACENT
FOOTHILLS AS WELL AS IN THE UPPER WIND RIVER BASIN AND THE
GREEN AND RATTLESNAKE RANGES...

.A STRONG DISTURBANCE AND APPROACHING STRONG JET WILL INCREASE THE
PRESSURE GRADIENT ACROSS THE AREA THIS AFTERNOON THROUGH FRIDAY
MORNING. MOUNTAINS WAVE ACTIVITY WILL ENHANCE THE WIND ALONG THE
ABSAROKAS.
 
WYZ002-202200-
/O.NEW.KRIW.HW.A.0003.110121T0000Z-110121T1500Z/
ABSAROKA MOUNTAINS-
251 AM MST THU JAN 20 2011

...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY
MORNING. 


* SUMMARY AND TIMING...WESTERLY WINDS WILL DEVELOP AT RIDGE TOP
  LEVEL THIS AFTERNOON AND WILL PERSIST THROUGH THE NIGHT.

* WIND...45 TO 55 MPH WIND WITH GUSTS TO EXCEEDING 75 MPH ARE
  POSSIBLE ALONG RIDGE TOPS AND CHIEF JOSEPH HIGHWAY.

* IMPACTS...STRONG WIND WILL RESULT IN DIFFICULT TRAVEL ALONG
  CHIEF JOSEPH HIGHWAY. BLOWING SNOW MAY REDUCE
  VISIBILITY...ADDING TO THE HAZARDOUS TRAVEL CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

WYZ003-202200-
/O.NEW.KRIW.HW.A.0003.110121T0000Z-110121T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
251 AM MST THU JAN 20 2011

...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY
MORNING. 


* SUMMARY AND TIMING...STRONG WESTERLY WIND WILL DEVELOP THIS
  AFTERNOON AND EVENING AND WILL LAST INTO THE MORNING HOURS
  FRIDAY.

* WIND...30 TO 40 MPH WIND WITH GUSTS TO OVER 60 MPH ARE POSSIBLE
  ALONG HIGHWAY 120. WITH HIGHER WIND IN THE CLARKS FORK GAP AREA
  AND SOUTH OF CODY.

* IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG
  HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

WYZ016-202200-
/O.NEW.KRIW.HW.A.0003.110121T0000Z-110121T1500Z/
UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
251 AM MST THU JAN 20 2011

...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY
MORNING. 

* SUMMARY AND TIMING...STRONG NORTHWESTERLY WIND WILL DEVELOP THIS
  AFTERNOON AND WILL PERSIST THROUGH THE MORNING HOURS FRIDAY.

* WIND...30 TO 40 MPH WIND WITH GUSTS TO 60 MPH ARE POSSIBLE 

* IMPACTS...TRAVEL WILL BE MADE DIFFICULT ALONG HIGHWAY 26 FROM
  TOGWOTEE PASS TO CROWHEART...PARTICULARLY FOR HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

WYZ019-202200-
/O.NEW.KRIW.HW.A.0003.110121T0000Z-110121T1500Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
251 AM MST THU JAN 20 2011

...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY
MORNING. 

* SUMMARY AND TIMING...STRONG WIND WILL DEVELOP THIS AFTERNOON AND
  LAST THROUGH THE MORNING HOURS FRIDAY.

* WIND...30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE

* IMPACTS...TRAVEL MAY BECOME DIFFICULT ALONG HIGHWAY 135 PAST
  BEAVER RIM AND HIGHWAY 287/789 FROM SWEETWATER STATION TO MUDDY
  GAP...PARTICULARLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$
2 follow-up statements
402 
WWUS75 KRIW 201833
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1133 AM MST THU JAN 20 2011

...STRONG WIND IS POSSIBLE ALONG THE ABSAROKAS AND ADJACENT
FOOTHILLS AS WELL AS IN THE UPPER WIND RIVER BASIN AND THE GREEN
AND RATTLESNAKE RANGES...

.A STRONG DISTURBANCE AND APPROACHING STRONG JET WILL INCREASE
THE PRESSURE GRADIENT ACROSS THE AREA THIS AFTERNOON THROUGH
FRIDAY MORNING. MOUNTAIN WAVE ACTIVITY WILL ENHANCE THE WIND
ALONG THE ABSAROKAS.

WYZ002-210245-
/O.UPG.KRIW.HW.A.0003.110121T0000Z-110121T1500Z/
/O.NEW.KRIW.HW.W.0003.110120T1833Z-110121T1500Z/
ABSAROKA MOUNTAINS-
1133 AM MST THU JAN 20 2011

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST FRIDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WESTERLY WINDS WILL CONTINUE ALONG THE EAST
  SLOPES THIS AFTERNOON AND WILL PERSIST THROUGH THE NIGHT.

* WIND...45 TO 55 MPH WIND WITH GUSTS TO EXCEEDING 75 MPH ARE  
  POSSIBLE ALONG RIDGE TOPS AND CHIEF JOSEPH HIGHWAY.

* IMPACTS...STRONG WIND WILL RESULT IN DIFFICULT TRAVEL ALONG
  CHIEF JOSEPH HIGHWAY. BLOWING SNOW MAY REDUCE VISIBILITY...
  ADDING TO THE HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ003-210245-
/O.UPG.KRIW.HW.A.0003.110121T0000Z-110121T1500Z/
/O.NEW.KRIW.HW.W.0003.110120T1833Z-110121T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1133 AM MST THU JAN 20 2011

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST FRIDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...STRONG WESTERLY WIND WILL CONTINUE THIS AFTERNOON
  AND EVENING AND WILL LAST INTO THE MORNING HOURS FRIDAY.

* WIND...40 TO 50 MPH WIND WITH GUSTS TO OVER 75 MPH ARE POSSIBLE
  ALONG HIGHWAY 120. WITH HIGHER WIND IN THE CLARKS FORK GAP AREA
  AND THE SOUTH FORK CANYON SOUTH OF CODY.

* IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG  
  HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ016-210245-
/O.CON.KRIW.HW.A.0003.110121T0000Z-110121T1500Z/
UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
1133 AM MST THU JAN 20 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON
THROUGH FRIDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON
THROUGH FRIDAY MORNING. 

* SUMMARY AND TIMING...STRONG NORTHWESTERLY WIND WILL DEVELOP THIS
  AFTERNOON AND WILL PERSIST THROUGH THE MORNING HOURS FRIDAY.

* WIND...30 TO 40 MPH WIND WITH GUSTS TO 60 MPH ARE POSSIBLE

* IMPACTS...TRAVEL WILL BE MADE DIFFICULT ALONG HIGHWAY 26 FROM  
  TOGWOTEE PASS TO CROWHEART...PARTICULARLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

WYZ019-210245-
/O.CON.KRIW.HW.A.0003.110121T0000Z-110121T1500Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1133 AM MST THU JAN 20 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON
THROUGH FRIDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON
THROUGH FRIDAY MORNING. 

* SUMMARY AND TIMING...STRONG WIND WILL DEVELOP THIS AFTERNOON AND LAST
  THROUGH THE MORNING HOURS FRIDAY.

* WIND...30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE

* IMPACTS...TRAVEL MAY BECOME DIFFICULT ALONG HIGHWAY 135 PAST BEAVER
  RIM AND HIGHWAY 287/789 FROM SWEETWATER STATION TO MUDDY
  GAP...PARTICULARLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

C.BAKER
352 
WWUS75 KRIW 202135
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
235 PM MST THU JAN 20 2011

...STRONG WIND WILL BLOW ALONG THE EAST SLOPES OF THE ABSAROKA
MOUNTAINS AND ADJACENT FOOTHILLS AS WELL AS IN THE UPPER WIND
RIVER BASIN AND THE GREEN AND RATTLESNAKE RANGES...

.A STRONG DEEPENING LOW PRESSURE TROUGH EAST OF THE MOUNTAINS
COMBINED WITH AN APPROACHING STRONG JET WILL INCREASE THE PRESSURE
GRADIENT ACROSS THE AREA THIS AFTERNOON THROUGH FRIDAY MORNING.

WYZ016-211000-
/O.UPG.KRIW.HW.A.0003.110121T0000Z-110121T1500Z/
/O.EXB.KRIW.HW.W.0003.110121T0000Z-110121T1500Z/
UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
235 PM MST THU JAN 20 2011

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST FRIDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...STRONG NORTHWEST WIND WILL INCREASE THIS
  AFTERNOON AND WILL PERSIST THROUGH THE MORNING HOURS FRIDAY.

* WIND...30 TO 40 MPH WIND WITH GUSTS TO 60 MPH ARE POSSIBLE.

* IMPACTS...TRAVEL WILL BE MADE DIFFICULT ALONG HIGHWAY 26 FROM   
  TOGWOTEE PASS TO CROWHEART...PARTICULARLY FOR HIGH PROFILE  
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-211000-
/O.UPG.KRIW.HW.A.0003.110121T0000Z-110121T1500Z/
/O.EXB.KRIW.HW.W.0003.110121T0000Z-110121T1500Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
235 PM MST THU JAN 20 2011

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST FRIDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...STRONG WIND WILL INCREASE THIS AFTERNOON AND LAST
  THROUGH THE MORNING HOURS FRIDAY.

* WIND...30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT ALONG HIGHWAY 135 PAST BEAVER
  RIM AND HIGHWAY 287/789 FROM SWEETWATER STATION TO MUDDY
  GAP...PARTICULARLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ002-211000-
/O.CON.KRIW.HW.W.0003.000000T0000Z-110121T1500Z/
ABSAROKA MOUNTAINS-
235 PM MST THU JAN 20 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. 

* SUMMARY AND TIMING...WESTERLY WINDS WILL CONTINUE ALONG THE EAST SLOPES
  THIS AFTERNOON AND WILL PERSIST THROUGH THE NIGHT.

* WIND...45 TO 55 MPH WIND WITH GUSTS TO EXCEEDING 75 MPH ARE  
  POSSIBLE ALONG RIDGE TOPS AND CHIEF JOSEPH HIGHWAY.

* IMPACTS...STRONG WIND WILL RESULT IN DIFFICULT TRAVEL ALONG  
  CHIEF JOSEPH HIGHWAY. BLOWING SNOW MAY REDUCE VISIBILITY...  
  ADDING TO THE HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ003-211000-
/O.CON.KRIW.HW.W.0003.000000T0000Z-110121T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
235 PM MST THU JAN 20 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. 

* SUMMARY AND TIMING...STRONG WESTERLY WIND WILL CONTINUE THIS
  AFTERNOON AND EVENING AND WILL LAST INTO THE MORNING HOURS
  FRIDAY.

* WIND...40 TO 50 MPH WIND WITH GUSTS TO OVER 75 MPH ARE POSSIBLE
  ALONG HIGHWAY 120. WITH HIGHER WIND IN THE CLARKS FORK GAP AREA
  AND THE SOUTH FORK CANYON SOUTH OF CODY.

* IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG  
  HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

C.BAKER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Jan 20, 2:36 AM MST, 15 minutes earlier.

Area forecast discussion, Jan 20, 2:36 AM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
236 AM MST THU JAN 20 2011

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT

LIGHT SNOW IS LINGERING IN PARTS OF THE WIND RIVER BASIN AS WELL AS
IN NATRONA AND JOHNSON COUNTIES THIS MORNING.  THESE AREAS OF SNOW
WILL DIMINISH AND SKIES WILL CLEAR BEFORE SUNRISE.  THIS CLEARING
HAS ALLOWED AREAS WEST OF THE DIVIDE AND IN THE BIG HORN BASIN TO
COOL CONSIDERABLY.  PATCHY FOG WILL DEVELOP IN LOW LYING AREAS
THROUGH THE EARLY MORNING HOURS.  WINDY CONDITIONS WILL DEVELOP
ALONG THE CENTRAL WIND CORRIDOR AND THE ABSAROKAS TODAY AS A 170KT
JET ROUNDS THE APEX OF A RIDGE CENTERED OVER THE WESTERN CONUS.  THE
PRESSURE GRADIENT WILL TIGHTEN OVER THE AREA AS THIS JET NOSES INTO
NORTHERN WYOMING.  A HIGH WIND WATCH WILL BE ISSUED IN ANTICIPATION
OF STRONG WINDS DEVELOPING ALONG THE EAST SLOPES OF THE ABSAROKAS
AND THE ADJACENT FOOTHILLS THIS EVENING.  OTHER AREAS THAT ARE
INCLUDED AND MAY APPROACH HIGH WIND ARE THE UPPER WIND RIVER BASIN
FROM DUBOIS TO CROWHEART AND THE BEAVER RIM TO ALCOVA CORRIDOR. A
SHORTWAVE TROUGH WILL ACCOMPANY THE INCREASED WINDS...BRINGING SOME
LIGHT SNOW TO THE WESTERN MOUNTAINS AND THE BIGHORNS.  AN AREA OF
SUBSIDENCE BEHIND THE MAIN SHORTWAVE WILL HAVE A BIT OF JET SUPPORT
FOR SOME MOUNTAIN WAVE ACTIVITY IN THE ABSAROKAS. ELSEWHERE...THE
STRONG WIND WILL BE PRIMARILY GENERATED BY THE STRONG PRESSURE
GRADIENT. WEAK UPSLOPE FLOW IN THE WAKE OF THE SHORTWAVE PASSAGE
WILL DEVELOP ALONG THE EASTERN SLOPES OF THE BIGHORNS...BRINGING A
FEW INCHES OF SNOW FRIDAY MORNING BUT SUB ADVISORY AMOUNTS ARE
EXPECTED ATTM.  THE NEXT STORM SYSTEM...CURRENTLY NEAR 50N 150W IN
THE GULF OF ALASKA...WILL DIVE SOUTHWARD FRIDAY EVENING BRINGING
MORE SNOW TO THE WESTERN MOUNTAINS.  LATEST OPERATIONAL MODEL RUNS
ARE MOVING THE DEVELOPING SURFACE REFLECTION ACROSS SOUTHEASTERN
MONTANA THROUGH NORTHEASTERN WYOMING DURING THE DAY SATURDAY.  THE
NAM SOLUTION MOVES THIS LOW FURTHER INTO THE PLAINS BUT IS THE
OUTLIER ATTM.  PROJECTED TRACK WOULD FAVOR A PERIOD OF UPSLOPE
ENHANCEMENT EAST OF THE CONTINENTAL DIVIDE WITH THE BEST UPSLOPE
ALONG THE EAST SLOPES OF THE BIGHORNS AND IN THE CASPER AREA THROUGH
SATURDAY EVENING.  A COLD FRONT WILL ACCOMPANY SATURDAYS STORM
SYSTEM...LEAVING COLDER TEMPERATURES IN ITS WAKE FOR SUNDAY MORNING.

.LONG TERM...SUNDAY THROUGH THURSDAY

THROUGH THE EXTENDED...NORTH TO NORTHWEST FLOW IS EXPECTED ACROSS
THE AREA...WITH DISTURBANCES IN THE FLOW PERIODICALLY AFFECTING
THE COUNTY WARNING AREA.

MEDIUM RANGE MODELS SHOW A CLIPPER SYSTEM DIVING SOUTH/SOUTHEAST OUT
OF CANADA SUNDAY. HOWEVER...THE TRACK OF THIS CLIPPER SYSTEM IS
FARTHER EAST THAN ONE EXPECTED FRIDAY NIGHT/SATURDAY...AND MOST OF
ITS SNOWFALL WILL BE EAST OF THE DIVIDE...WITH THE BIG HORN
MOUNTAINS PROBABLY HIT THE HARDEST WITH THIS SYSTEM SUNDAY
AFTERNOON AND SUNDAY NIGHT.

WEAK DISTURBANCES IN THE NORTHWEST/NORTH FLOW WILL CONTINUE TO
RESULT IN CHANCES FOR SNOW THROUGH THE EXTENDED...MAINLY ACROSS THE
NORTHWEST AND NORTHERN MOUNTAINS.  TIMING AND STRENGTH OF THESE
SYSTEM THIS FAR OUT IS HARD TO PIN POINT.  THUS HAVE BROAD BRUSHED
MAINLY LOW POPS WITH AN EMPHASIS IN THE NW/N MOUNTAINS.  THE ONE
CAVEAT IS TUESDAY/TUESDAY NIGHT WHERE THE 00Z ECMWF CONTINUES TO
SHOWS A DISTINCT SHORTWAVE MOVING ACROSS THE AREA. THE ECMWF IS A TAD
FASTER THAN YESTERDAYS 00Z ECMWF...BUT CONTINUES THE TREND OF A
SHORTWAVE MOVING ACROSS THE AREA. THUS HAVE MORE WIDESPREAD LOW POPS
TUESDAY/TUESDAY NIGHT.  IF THE 00Z ECMWF IS CORRECT WITH A FASTER
SHORTWAVE...MIGHT NEED TO EVEN INCREASE POPS MONDAY NIGHT.

ALTHOUGH A COUPLE OF COLD FRONTS ARE POSSIBLE IN THE EXTENDED...NO
ARCTIC INTRUSION WILL OCCUR. TEMPERATURES WILL GENERALLY BE
WITHIN ABOUT 5 DEGREES OF NORMAL.

&&

.AVIATION...

A DRIER NW FLOW WILL PREVAIL OVER THE AREA THIS MORNING WITH SOME
PATCHY IFR/LIFR FOG PARTIALLY OBSCURING TERRAIN.  A LEE SIDE SURFACE
TROUGH WILL STRENGTHEN ACROSS THE NORTHERN HIGH PLAINS AHEAD OF THE
NEXT CLIPPER SYSTEM DIVING OUT OF WESTERN CANADA THIS AFTERNOON.
SNOW AND AREAS OF MVFR/IFR CONDITIONS WILL SPREAD SOUTH ACROSS THE
NORTHWEST MOUNTAINS AHEAD OF THIS SYSTEM THIS AFTERNOON REACHING
VCNTY KJAC 22Z THU-00Z FRI.  NORTHWEST WINDS WILL INCREASE ALONG THE
LEE SLOPES OF THE DIVIDE AND BIG HORN MOUNTAINS THIS AFTERNOON WITH
AREAS OF LLWS AND SVR MOUNTAIN WAVE ACTIVITY DEVELOPING BY 00Z
FRIDAY...PRIMARILY VCNTY KCOD TO VCNTY KLND.  THE CLIPPER SYSTEM
WILL DIVE ACROSS EASTERN WYOMING TONIGHT SPREADING SCT -SHSN AND
MVFR/ISOLD IFR CONDITIONS PRIMARILY VCNTY AND EAST OF A KPOY-KCPR
LINE AFTER 03Z FRI.

&&

.FIRE WEATHER...

LIGHT SNOW BANDS IN SOUTHERN FREMONT COUNTY AND FROM BUFFALO TO
CASPER WILL DISSIPATE THIS MORNING.  A STRENGTHENING PRESSURE
GRADIENT WILL BRING STRONG WINDS TO MUCH OF THE AREA THIS AFTERNOON
THROUGH THE NIGHT.  THE STRONGEST WINDS WILL OCCUR ALONG THE
ABSAROKAS AND IN THE ADJACENT CODY FOOTHILLS AS WELL AS THROUGH THE
GREEN AND RATTLESNAKE RANGES.  LIGHT SNOW WILL DEVELOP THURSDAY
NIGHT IN THE NORTHWESTERN WYOMING MOUNTAINS AND THE BIGHORNS. THERE
WILL BE A BREAK IN SNOWFALL FRIDAY BEFORE THE NEXT SYSTEM MOVES INTO
THE AREA FRIDAY NIGHT.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THIS AFTERNOON THROUGH FRIDAY MORNING
WYZ002-003-016-019.

&&

SHORT TERM...BERC
LONG TERM...WM
AVIATION...AEM
FIRE WEATHER...BERC
Hazardous weather outlook, Jan 19, 3:03 PM MST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
303 PM MST WED JAN 19 2011

WYZ001>020-022>030-201200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
303 PM MST WED JAN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDY CONDITIONS WILL DEVELOP LATE THURSDAY ALONG THE EAST SLOPES OF
THE ABSAROKA RANGE AND ADJACENT FOOTHILLS AS WELL AS ALONG THE
SOUTHERN WIND CORRIDOR.

ANOTHER WINTER STORM WILL AFFECT THE AREA NEXT WEEKEND. SNOW WITH
THIS SYSTEM IS EXPECTED TO AFFECT AREAS ALONG AND WEST OF THE DIVIDE
FRIDAY NIGHT INTO SATURDAY...SHIFTING EAST OF THE DIVIDE ON
SATURDAY. AT THIS TIME...SIGNIFICANT SNOWFALL COULD OCCUR OVER
WESTERN WYOMING FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TODAY.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 11:33 AM MSTHigh Wind WarningRIWFremont, Hot Springs, Natrona, Park, Sweetwater19 hr

Nearby

High Wind Watches in Wyoming, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.